Alert archive / Arizona / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 1, 2015, 2:25 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 2, 2015, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 2:25 PM MST (21:25 UTC)
- In effect from
- Apr 2, 2015, 10:00 AM MST
- Expired
- Apr 2, 2015, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS85 KFGZ 012125 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 225 PM MST WED APR 1 2015 ...RED FLAG WARNING IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST FOR MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... AZZ109>114-116-117-139-140-021200- /O.UPG.KFGZ.FW.A.0001.150402T1700Z-150403T0300Z/ /O.NEW.KFGZ.FW.W.0001.150402T1700Z-150403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 225 PM MST WED APR 1 2015 ...RED FLAG WARNING IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS NORTH TO THE UTAH BORDER. * TIMING...WINDS WILL INCREASE THURSDAY MORNING...BECOMING STRONG AND GUSTY THROUGH SUNSET THURSDAY. * 20 FOOT WINDS...WEST SOUTHWEST 25 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
004 WWUS85 KFGZ 020937 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 237 AM MST THU APR 2 2015 ...RED FLAG WARNING IN EFFECT TODAY FROM 10 AM TO 8 PM MST FOR MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... AZZ109>114-116-117-139-140-030300- /O.CON.KFGZ.FW.W.0001.150402T1700Z-150403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 237 AM MST THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS NORTH TO THE UTAH BORDER. * TIMING...WINDS WILL INCREASE LATER THIS MORNING...BECOMING STRONG AND GUSTY THROUGH SUNSET. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
200 WWUS85 KFGZ 021647 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 AM MST THU APR 2 2015 ...RED FLAG WARNING IN EFFECT TODAY UNTIL 8 PM MST FOR NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... AZZ109>114-116-117-139-140-030300- /O.CON.KFGZ.FW.W.0001.150402T1700Z-150403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 947 AM MST THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS NORTH TO THE UTAH BORDER. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNSET. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. SOUTHWEST WINDS WILL SHIFT TO THE WEST BY LATE AFTERNOON OR EARLY EVENING. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
256 WWUS85 KFGZ 030300 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST THU APR 2 2015 AZZ109>114-116-117-139-140-030400- /O.EXP.KFGZ.FW.W.0001.000000T0000Z-150403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 800 PM MST THU APR 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WIND SPEEDS HAVE DECREASED CONSIDERABLY THIS EVENING...ALONG WITH RISING RELATIVE HUMIDITY AS THE AIRMASS COOLS. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TONIGHT AND ARE NOT EXPECTED TO REDEVELOP TOMORROW. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 9:43 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 1, 9:43 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 943 AM MST WED APR 1 2015 .SYNOPSIS... LOOK FOR DRY WEATHER TO CONTINUE THROUGH NEXT TUESDAY. DAYTIME TEMPERATURES WILL BEGIN A SLIGHT COOLING TREND OVER THE NEXT FEW DAYS. GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY AND THURSDAY AND POSSIBLY AGAIN SUNDAY. && .DISCUSSION... TODAY FORECAST OF INCREASINGLY GUSTY CONDITIONS REMAINS ON TRACK. MAIN FOCUS OF THE AFTERNOON FORECAST PACKAGE AND ASSOCIATED UPDATES OR NEW WIND/FIRE-WX HEADLINES FOR THURSDAY. && .PREVIOUS DISCUSSION /330 AM MST/... EXPECT DRY WEATHER ACROSS NORTHERN ARIZONA THROUGH NEXT TUESDAY. WESTERLY FLOW ALOFT THIS MORNING HAS BROUGHT MOSTLY CLEAR SKIES TO NORTHERN AZ. SW SFC WINDS HAVE BEEN BLOWING ALL NIGHT AS A DRY SFC FRONT MOVES SWRD THROUGH THE GREAT BASIN. THIS FRONT TO HANG UP IN SRN UTAH TODAY THEN MOVE THROUGH NORTHERN AZ THURSDAY AFTERNOON. WE SHOULD EXPECT SW WIND GUSTS IN THE 25-35 MPH RANGE TODAY AND 35 TO 45 MPH RANGE THURSDAY. THE FASTEST WINDS TO BE ALONG AND NORTH OF THE MOGOLLON RIM. WINDS TONIGHT SHOULD AGAIN BE UP AND MIN TEMPS FOR THURSDAY MORNING WERE RAISED SEVERAL DEGREES. SFC WINDS TO BECOME WEST NORTHWEST WITH DECREASING SPEEDS LATE THURSDAY AFTERNOON ACROSS COCONINO AND YAVAPAI COUNTIES BUT REMAIN GUSTY IN APACHE COUNTY THROUGH SUNSET. LOOK FOR FAIR WEATHER FRIDAY WITH BREEZY EAST WINDS. FOR SATURDAY THROUGH TUESDAY... SOUTHWESTERLY FLOW SHOULD INCREASE HERE AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST. BREEZY TO WINDY CONDITIONS LOOKS LIKELY WITH THE FASTEST SPEEDS ON SUNDAY...WINDS FROM THE SW GUSTING 35 TO 45 MPH. && .AVIATION... FOR THE 18Z PACKAGE...VFR CONDITIONS CONTINUE TODAY UNDER SCATTERED HIGH CLOUDS. EXPECT INCREASING SOUTHWEST TO WEST WINDS BECOMING 10-20 KTS GUSTING 20-30 KTS THROUGH SUNSET. AFTER 02Z...WINDS GENERALLY SW 5-15 KT BUT LOCAL GUSTS TO 30 KTS POSSIBLE DOWN WIND OF TERRAIN FEATURES. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER... EXPECT INCREASING WINDS THIS AFTERNOON AND THURSDAY AS A DRY WEATHER SYSTEMS MOVES ACROSS ARIZONA. ON THURSDAY STRONGER WINDS ALONG WITH LOW HUMIDITY WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF NORTHEASTERN ARIZONA. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM THE MOGOLLON RIM NORTH TO THE UTAH BORDER REGION. FRIDAY THROUGH SUNDAY...WIND SPEEDS WILL WEAKEN ON FRIDAY BEFORE ANOTHER WEATHER SYSTEM BRINGS DRY AND WINDY CONDITIONS OVER THE WEEKEND. CRITICAL FIRE WEATHER CONDITIONS LOOK LIKELY, ESPECIALLY ON SUNDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR AZZ109>114-116-117-139-140. && PUBLIC.........KD/DL AVIATION.......MCS FIRE WEATHER...MCS/MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 1, 3:40 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST WED APR 1 2015 AZZ004>018-037>040-020700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 340 AM MST WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH AND DRY COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA THURSDAY AFTERNOON. LOOK FOR SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. THE STRONGEST WINDS WILL BE ALONG AND NORTH OF THE MOGOLLON RIM TOWARDS THE FOUR CORNERS. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHEAST ARIZONA THURSDAY...SEE PHXRFWFGZ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:27 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.